Oregon, 2003

Funnel Cloud in Oregon, November 21, 2003

November 21, 2003 · NWS PQR · 1 event in 1 county or zone

A funnel cloud was reported approximately 10 miles east of Lebanon.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A funnel cloud was reported approximately 10 miles east of Lebanon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 21, 8:30 AM PST, 4 hours 43 minutes earlier.

Area forecast discussion, Nov 21, 8:30 AM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST FRI NOV 21 2003

.SYNOPSIS...A WEAK DISTURBANCE WILL PASS THROUGH THE FORECAST AREA
TODAY AND TONIGHT FOR A FEW SPRINKLES OR FLURRIES...WITH FLURRIES TO
LW ELEVATIONS. A STRONGER COLD FRONT WILL APPROACH LATER SUNDAY AND
SUNDAY NIGHT TURNING THE FLOW ONSHORE FOR MOUNTAIN SNOW AND VALLEY
RAIN. ADDITIONAL STRONGER SYSTEMS WILL BRING OCCASIONAL VALLEY RAIN
AND MOUNTAIN SNOW TO THE FORECAST AREA THROUGH MUCH OF THE WEEK. THIS
WEEK WILL SEE THE MOST SIGNIFICANT MOUNTAIN SNOWS OF THE SEASON SO
FAR.
&&

.DISCUSSION...
.SHORT TERM...THE WEAK DISTURBANCE ALONG THE PACIFIC NORTHWEST COAST
THAT ORIGINALLY WAS THOUGHT TO JUST BRING CLOUDS IS PRODUCING SOME
LIGHT PRECIPITATION PER NATIONAL WEATHER SERVICE DOPPLER RADAR AND
SPOTTER REPORTS/OBSERVATIONS. MODELS ARE NOW SHOWING SOME LIGHT QPF
TODAY AND TONIGHT ESPECIALLY NORTHERN AREAS. SALEM RAOB THIS MORNING
WAS COLDER THAT ETA BUFR SOUNDING. WEST HILLS TV TOWER TEMPS BELOW
FREEZING. CLOUD COVER TODAY WILL KEEP TEMPS FROM MODERATING MUCH. SO
MUCH OF THE LIGHT PRECIPITATION WILL BE FLURRIES TO THE VALLEY FLOOR.
MAY GO AN INCH OR SO IN THE MOUNTAINS.

STRONGER SYSTEM APPROACHES SUNDAY...WITH THE FLOW TURNING MORE
ONSHORE AND THE LOW LEVEL PRECIPITATION TURNING TO RAIN. GFS
CONTINUES FASTER...BUT WILL DEAL WITH TIMING IN AFTERNOON PACKAGE.
QPFS SUPPORT SNOW ADVISORY AMOUNTS IN THE MOUNTAINS FOR SUNDAY NIGHT.
SHOWERY WITH DECREASING PRECIPITATION MONDAY.
&&

.LONG TERM...NO CHANGES FOR NOW. ACTIVE WEATHER PATTERN WITH STRONG
OVERRUNNING SYSTEM FOR MONDAY NIGHT AND TUESDAY WITH LOTS OF SNOW IN
THE MOUNTAINS. CONTINUED COOL ACTIVE PATTERN THROUGH THE WEEK.
TOLLESON
&&

.MARINE...WILL HAVE A ROUGH COLUMBIA RIVER BAR DUE TO VERY STRONG
EBBS. SMALL CRAFT ADVISORY WINDS SUNDAY AHEAD OF THE NEXT FRONT. WAVE
WATCH III MODELS SHOWS SEAS PUSHING 20 KT MID WEEK DUE TO UPCOMING
ACTIVE WEATHER PATTERN.
&&

PRELIMINARY POINT POPS...
AST 44696 PDX 44386 SLE 44286 EUG 33286
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...SMALL CRAFT ADVISORY FOR A ROUGH COLUMBIA RIVER BAR.
&&
Hazardous weather outlook, Nov 21, 6:30 AM PST, 6 hours 43 minutes before
ORZ001>013-WAZ019>023-039-040-221430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OREGON
630 AM PST FRI NOV 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND SOUTHWEST
WASHINGTON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDU

In the hours before

Local storm report, Nov 21, 10:44 AM PST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1044 AM PST FRI NOV 21 2003

TIME(PST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 AM    6 E GOVERNMENT CAMP       OR   20.00 INCH HEAVY SNOW
11/21/03   HOOD RIVER                     5250 FT ELEVATION. 48 HR
                                          ACCUMULATION

0715 AM    BUXTON                    OR   7.50 INCH HEAVY SNOW
11/21/03   WASHINGTON                     2000 FT ELEVATION. 48 HR
                                          ACCUMULATION

0715 AM    GOVERNMENT CAMP           OR   23.00 INCH HEAVY SNOW
11/21/03   CLACKAMAS                      3990 FT ELEVATION. 48 HOUR
                                          ACCUMULATION.

0715 AM    3 NE GOVERNMENT CAMP      OR   29.00 INCH HEAVY SNOW
11/21/03   CLACKAMAS                      6000 FT ELEVATION. 48 HR
                                          ACCUMULATION

0715 AM    WHITE RIVER SNOW PARK     OR   24.00 INCH HEAVY SNOW
11/21/03   HOOD RIVER                     48 HR ACCUMULATION

MO

The radar

The Portland,OR radar (KRTX), 140 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Linn

When
November 21, 1:13 PM PST to 1:18 PM PST
Where
Linn County, Lebanon
Reported by
GOVT OFFICIAL
Coordinates
44.489, -122.534 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335477.